Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 21, 2013, 1:39 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 1:39 PM MST (20:39 UTC)
- Expired
- Jul 21, 2013, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 17 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WGUS55 KPSR 212039
FFWPSR
AZC013-021-212330-
/O.NEW.KPSR.FF.W.0004.130721T2039Z-130721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
139 PM MST SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES EAST MESA...AHWATUKEE...TEMPE...SUN LAKES...MESA...
GILBERT...CHANDLER...
CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES FLORENCE...COOLIDGE...
* UNTIL 430 PM MST
* AT 135 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING. DOPPLER WEATHER RADAR INDICATES RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR ARE FALLING IN SOME LOCATIONS. RAIN
WILL FALL ON MOSTLY SATURATED SOILS AND IN WASHES THAT ARE ALREADY
FLOWING NEAR BANKFULL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUGUSTA
RANCH...FALCON FIELD AIRPORT...SEVILLE...TUMBLEWEED PARK...FIESTA
MALL...ARIZONA MILLS MALL...CHANDLER FASHION CENTER MALL...SAN TAN
VILLAGE MALL...SUPERSTITION SPRINGS MALL...PHOENIX MESA GATEWAY
AIRPORT...CHANDLER CITY HALL...DOWNTOWN MESA...FREESTONE PARK...
GILBERT CITY HALL AND QUEEN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
&&
LAT...LON 3336 11205 3348 11166 3327 11154 3332 11139
3305 11123 3285 11152 3280 11157 3275 11164
$$
MCLANE2 follow-up statements
450
WGUS75 KPSR 212159
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
259 PM MST SUN JUL 21 2013
AZC013-021-212330-
/O.CON.KPSR.FF.W.0004.000000T0000Z-130721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
259 PM MST SUN JUL 21 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES...
AT 251 PM MST...HEAVY RAINFALL WAS TAPERING OFF ACROSS THE WARNING
AREA. SOME WASHES IN THE AREA WILL CONTINUE TO FLOW OUTSIDE THEIR
BANKS AND WATER WILL CONTINUE PONDING ON ROADWAYS...AS EXCESS RUNOFF
FROM EARLIER STORMS CONTINUES TO FLOW. THE SAN TAN VALLEY AND QUEEN
CREEK AREAS RECEIVED THE MOST RAINFALL AND HAVE THE GREATEST THREAT
OF CONTINUED FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUGUSTA
RANCH...ENCANTERA...FALCON FIELD AIRPORT...SEVILLE...TUMBLEWEED
PARK...FIESTA MALL...ARIZONA MILLS MALL...CHANDLER FASHION CENTER
MALL...SAN TAN VILLAGE MALL...SAN TAN MOUNTAIN PARK...SUPERSTITION
SPRINGS MALL...PHOENIX MESA GATEWAY AIRPORT...EAST MESA...CHANDLER
CITY HALL...DOWNTOWN MESA...FREESTONE PARK...GILBERT CITY HALL...
CHANDLER HEIGHTS...SAN TAN VALLEY...MAGMA...BAPCHULE...AHWATUKEE...
TEMPE...SUN LAKES...QUEEN CREEK...MESA...GILBERT AND CHANDLER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
NEVER ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3336 11205 3348 11166 3327 11154 3332 11139
3305 11123 3285 11152 3280 11157 3275 11164
$$
MCLANE789
WGUS75 KPSR 212304
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
404 PM MST SUN JUL 21 2013
AZC013-021-212311-
/O.CAN.KPSR.FF.W.0004.000000T0000Z-130721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-MARICOPA AZ-
404 PM MST SUN JUL 21 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MARICOPA
AND CENTRAL PINAL COUNTIES...
HEAVY RAIN HAS ENDED OVER THE WARNING AREA AND NO REPORTS OF
FLOODING HAVE BEEN RECEIVED. THE FLASH FLOOD WARNING THAT WAS IN
EFFECT HAS THEREFORE BEEN CANCELED. MOTORISTS SHOULD CONTINUE TO
EXERCISE CAUTION...AS THERE STILL MAY BE WATER PONDED ON ROADWAYS
AND SOME LOW WATER CROSSING AREAS MAY STILL HAVE WATER FLOWING
ACROSS THEM.
LAT...LON 3336 11205 3348 11166 3327 11154 3332 11139
3305 11123 3285 11152 3280 11157 3275 11164
$$
MCLANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:35 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 21, 9:35 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 AM MST SUN JUL 21 2013 .UPDATE...UPDATED AVIATION DISCUSSION... ...POTENTIAL FOR HEAVY RAINFALL TODAY... .SYNOPSIS... A LOW PRESSURE SYSTEM IN MEXICO WILL CONTINUE TO SUPPLY MOISTURE TO THE DESERT SOUTHWEST TODAY. HUMID CONDITIONS WILL RESULT IN WELL-ABOVE NORMAL RAIN CHANCES AND WELL-BELOW NORMAL TEMPERATURES. A DRYING TREND WILL BEGIN MONDAY...CONTINUING INTO WEDNESDAY AS HIGH PRESSURE BUILDS BACK OVER THE REGION. MONSOON MOISTURE MOVING BACK NORTHWARD INTO THE REGION IS LIKELY TO ONCE AGAIN INCREASE RAIN CHANCES FOR THE END OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION... A VERY MOIST AIRMASS IN PLACE IN COMBINATION WITH BROAD UPPER DIFLUENCE ALOFT CENTERED OVER WESTERN ARIZONA IS CREATING A WET MORNING ACROSS MUCH OF SOUTHWEST AZ AND AREAS ELSEWHERE. A UNSEASONABLY STRONG UPPER LOW CENTERED JUST OFF THE WEST COAST OF BAJA AND A FLATTENED UPPER RIDGE STRETCHING FROM NORTHERN CA INTO CO HAS RESULTED IN MODEST DIFLUENCE ALOFT. AN OVERNIGHT MCS THAT DEVELOPED ACROSS SOUTHERN AZ ON THE NORTHERN PERIPHERY OF THE UPPER LOW CONTINUES TO TRACK NORTHWESTWARD ACROSS WESTERN MARICOPA AND YUMA COUNTIES. WITH PWATS OF AROUND 2 INCHES...RAINFALL RATES HAVE BEEN VERY IMPRESSIVE WITH THE STRONGEST THUNDERSTORMS. THE AUTOMATED RAIN GAGE AT THE BENDER WASH JUST EAST OF GILA BEND REPORTED 2.24 INCHES OF RAIN IN AROUND 45 MINUTES. OTHER GAGES HAVE REPORTED LESS THAN AN INCH OF RAINFALL...BUT RADAR ESTIMATES INDICATE SOME RURAL AREAS OF EASTERN YUMA AND WESTERN MARICOPA COUNTIES HAVE RECEIVED 1 TO 2 INCHES OF RAINFALL SINCE 5 AM THIS MORNING. HEAVY RAINFALL AND THE FLASH FLOOD POTENTIAL WILL BE THE MAIN AND NEARLY THE ONLY THREAT TODAY. THE 12Z SOUNDING AT KPHX AND FORECAST SOUNDINGS SHOW AN EXTREMELY MOIST PROFILE WITH NO SIGNIFICANT DRY LAYERS ALOFT. CAN/T RULE OUT SOME STRONG WIND GUSTS ASSOCIATED WITH A WET MICROBURST WITH THE STRONGEST STORMS TODAY...BUT GUSTS WILL MOST DEFINITELY BE SUB-SEVERE. LATEST HRRR AND LOCAL WRF RUNS SHOW A MIXED PICTURE FOR STORM ACTIVITY FOR THE REST OF TODAY. THE MCS SHOULD CONTINUE IT/S TRACK NORTHWESTWARD LATE THIS MORNING INTO THE EARLY AFTERNOON BEFORE EITHER DISSIPATING OR MOVING OUT OF THE CWA. ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND JUST TO THE EAST OF THE MCS OVER CENTRAL MARICOPA COUNTY SINCE 8 AM MST. CURRENT SATELLITE IMAGERY AND OBJECTIVE ANALYSIS SHOWS MORE UNSTABLE AIR WITH MIXED LAYER CAPES OF AROUND 1000 J/KG OVER SOUTH-CENTRAL AND SOUTHEAST AZ. GIVEN THE SURFACE DEW POINTS IN THE LOWER 70S ACROSS THIS AREA...SHOULD SEE REDEVELOPMENT OF STORMS EVEN BEFORE NOON TODAY AND MORE LIKELY THROUGHOUT THE AFTERNOON HOURS. THESE STORMS WILL LIKELY CONTINUE TO TRACK WESTWARD INTO PORTIONS OF SOUTHWEST AZ AND SOUTHEAST CA THIS EVENING AND POSSIBLY DURING THE OVERNIGHT HOURS TONIGHT. THE FLASH FLOOD THREAT SHOULD BE ISOLATED DUE TO THE FAIRLY WORKED OVER ATMOSPHERE FROM THE PAST 24 HOURS...SO NO FLASH FLOOD WATCHES ARE EXPECTED AT THIS TIME. && .PREVIOUS DISCUSSION... UPPER LOW CONTINUES TO SPIN WESTWARD INTO THE PACIFIC OCEAN JUST OFF THE BAJA PENINSULA. FURTHER NORTH...THE MID-TROPOSPHERIC ANTICYCLONE REMAINS POSITIONED ACROSS CA/NV. RESULTING MID-LEVEL EASTERLY FLOW IS STRONGER THAN NORMAL (STANDARDIZED ANOMALY NEAR 1.0) AND CONTINUES TO ADVECT DEEP SUB-TROPICAL MOISTURE INTO THE FORECAST AREA. SURFACE DEWPOINTS ARE CURRENTLY IN THE LOWER 70S ACROSS THE PHOENIX METRO AREA WHILE THE GPS-IPW REGISTERED AROUND 1.75 INCHES...WELL ABOVE NORMAL. LATEST RAP INDICATES THAT PWATS MAY BE AS HIGH AS 2.0 TO 2.4 INCHES ACROSS THE SOUTHWEST DESERTS AND TOWARDS PUERTO PENASCO. LATEST WV IMAGERY SHOWS TWO MCS...ONE ACROSS THE MOJAVE DESERT AND THE OTHER ACROSS SOUTHERN AZ...BEARING DOWN ON SW AZ AND SE CA. STRONG LOW-LEVEL CONVERGENCE IS EXPECTED EARLY THIS MORNING AND POPS WERE INCREASED IN THESE AREAS. ACROSS SOUTH-CENTRAL AZ...NMM AND WRF-BASED GUIDANCE CONTINUES TO SUGGEST THAT SHOWERS WILL REDEVELOP AS EARLY AS THIS MORNING. THIS SEEMS REASONABLE GIVEN THE AMPLE MOISTURE AND IT WILL ONLY TAKE A MINIMAL AMOUNT OF HEATING FOR CONVECTION TO INITIATE. MODELS ALSO SUGGEST THAT VORTICITY-FORCED ASCENT WILL AID IN THE DEVELOPMENT OF STORMS THIS AFTERNOON ACROSS SE CA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. THE COPIOUS AMOUNT OF MOISTURE WILL ALSO RESULT IN CONSIDERABLE CLOUDINESS ACROSS MUCH OF THE AREA...WHICH WILL KEEP TEMPERATURES WELL BELOW NORMAL. FORECAST HIGH FOR PHOENIX IS 95 DEGREES. A MAX TEMP THIS LOW HAS NOT OCCURRED SINCE MAY 27. A SIGNIFICANT DRYING TREND WILL TAKE PLACE MONDAY AS THE UPPER LOW LIFTS STEADILY NORTHWARD. SHOWERS AND THUNDERSTORMS ARE STILL ANTICIPATED...THOUGH COVERAGE WILL BE NOTICEABLY LESS THAN WHAT HAS OCCURRED THE PAST FEW DAYS. THE UPPER LOW WILL BE PICKED UP BY THE WESTERLIES TUESDAY AS THE MONSOON HIGH BECOMES REPOSITIONED ACROSS THE ROCKIES. GFS/ECMWF DIFFER ON THE AMOUNT OF MOISTURE LEFT OVER ACROSS THE DESERT SOUTHWEST THOUGH THE CONSENSUS IS THAT IT SHOULD BE SUFFICIENT FOR ISOLATED THUNDERSTORMS THROUGH THE WEEK. FLOW WILL BE WEAK AS AN ANTICYCLONE BUILDS BACK ACROSS AZ AND CONVECTION WILL MAINLY BE RELEGATED TO THE HIGHER TERRAIN. A WARMING TREND IS ALSO EXPECTED WITH A RETURN TO ABOVE NORMAL TEMPERATURES BY THURSDAY. MODELS ARE IN GENERALLY GOOD AGREEMENT THAT ANOTHER PVD WILL SLIDE WESTWARD THROUGH SONORA LATE IN THE WEEK...RESULTING IN AN INFLUX OF MOISTURE. FORECAST IS FOR BELOW CLIMO POPS THROUGH MIDWEEK...FOLLOWED BY NEAR CLIMO POPS THURSDAY THROUGH SUNDAY. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... THUNDERSTORMS ARE NOW DEVELOPING...AND MOVING NORTHWARD ACROSS THE GREATER PHOENIX AREA. THESE STORMS ARE EXPECTED TO AFFECT THE TERMINALS OVER THE NEXT COUPLE OF HOURS BEFORE SOMEWHAT DRIER AIR MOVING IN FROM THE SOUTH REDUCES ACTIVITY THIS AFTERNOON AND EVENING. GENERALLY LIGHT WINDS AND SCT-BKN CLOUD DECKS AOA 6-8KFT ARE EXPECTED WITH PERIODS OF CIGS LOWERING TO 3-4KFT/VISIBILITIES REDUCED DOWN TO 4SM IN HEAVIER SHOWERS AND THUNDERSTORMS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... ISOLATED SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE TO FILL IN OVER SOUTHEAST CALIFORNIA THIS MORNING THROUGH AT LEAST 17Z...WITH GUSTY OUTFLOWS TO 30KT POSSIBLE AT TIMES...ESPECIALLY NEAR KNYL. SCT-BKN CLOUD DECKS WITH CIGS DOWN TO AROUND 6-8KFT IN HEAVIER SHOWERS AND THUNDERSTORMS WITH SKIES/CIGS IMPROVING LATER THIS AFTERNOON. WINDS S-SELY AROUND 10-15KT THROUGH MUCH OF THE TAF PERIOD ACROSS THE LOWER COLORADO RIVER VALLEY/KBLH WITH LIGHTER SELY WINDS AT KIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A SWITCH TO A SOUTHERLY FLOW ALOFT WILL BRING DRYING CONDITIONS AND ENDING PRECIPITATION CHANCES ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. SLIGHT CHANCES FOR STORMS WILL CONTINUE ACROSS SOUTH-CENTRAL ARIZONA WITH BETTER CHANCES ACROSS HIGHER TERRAIN LOCATIONS NORTH AND EAST OF PHOENIX. HUMIDITIES WILL REMAIN ELEVATED THROUGH THE ENTIRE PERIOD WITH AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE WITH GOOD OVERNIGHT RECOVERY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN PREVIOUS DISCUSSION...HIRSCH AVIATION...PERCHA/MEYERS FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 21, 4:02 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 402 AM MST SUN JUL 21 2013 AZZ022-023-028-221230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 402 AM MST SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTH- CENTRAL ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...FOLLOWED BY A DRYING TREND THROUGH MIDWEEK. THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-221230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 402 AM MST SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-021-025>027-CAZ030>033-221230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 402 AM MST SUN JUL 21 2013 /402 AM PDT SUN JUL 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...FOLLOWED BY A DRYING TREND THROUGH AT LEAST MIDWEEK. THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 21, 12:05 PM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD SCOTTSDALE 33.69N 111.87W
07/21/2013 MARICOPA AZ LAW ENFORCEMENT
NUMEROUS STREET CLOSURES DUE TO FLOODING FROM MCDONALD
RD. NORTH TO FRANK LLOYD WRIGHT.
&&
EVENT NUMBER PSR1300106
PSRLocal storm report, Jul 21, 12:13 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1213 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM DENSE FOG SCOTTSDALE 33.69N 111.87W
07/21/2013 E0.20 MILE MARICOPA AZ TRAINED SPOTTER
VSBY. ESTIMATED AT 0.2 MILES IN FOG AND RAIN IN N.
SCOTTSDALE.
&&
EVENT NUMBER PSR1300107
PSRLocal storm report, Jul 21, 12:24 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1224 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HEAVY RAIN CAVE CREEK 33.83N 111.97W
07/21/2013 M1.73 INCH MARICOPA AZ COUNTY OFFICIAL
1.73 INCHES OF RAIN IN 1 HOUR MEASURED FROM A MCFCD
RAIN GUAGE IN CAVE CREEK.
&&
EVENT NUMBER PSR1300108
PSRLocal storm report, Jul 21, 12:27 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1227 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY RAIN CAVE CREEK 33.83N 111.97W
07/21/2013 M1.73 INCH MARICOPA AZ COUNTY OFFICIAL
1.73 INCHES OF RAIN IN 1 HOUR MEASURED FROM A MCFCD
RAIN GUAGE IN CAVE CREEK.
&&
CORRECTED EVENT TIME
EVENT NUMBER PSR1300108
PSRLocal storm report, Jul 21, 12:34 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1234 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN 7 ESE TONTO NATIONAL MO 33.61N 111.00W
07/21/2013 M0.93 INCH GILA AZ TRAINED SPOTTER
0.93 OF AN INCH IN 14 MINUMTES
&&
EVENT NUMBER PSR1300109
MPLocal storm report, Jul 21, 1:26 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
126 PM MST SUN JUL 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM FLASH FLOOD 2 SW LOST DUTCHMAN STAT 33.43N 111.51W
07/21/2013 PINAL AZ TRAINED SPOTTER
FLASH FLOODING AT WEEKS WASH IN APACHE JUNCTION WITH
WATER OVERFLOODING RESIDENTIAL YARDS.
&&
EVENT NUMBER PSR1300110
PSRThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:00 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Jul 20, 5:00 PM MST | Special Weather Statement | PSR | 45 min | |
| Jul 20, 5:16 PM MST | Special Weather Statement | PSR | Gila | 44 min |
| Jul 20, 5:28 PM MST | Special Weather Statement | PSR | 47 min | |
| Jul 20, 5:45 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 2 hr |
| Jul 20, 6:40 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 110 min |
| Jul 20, 7:18 PM MST | Blowing Dust Advisory | PSR | 42 min | |
| Jul 20, 7:27 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 108 min |
| Jul 20, 7:32 PM MST | Special Weather Statement | PSR | 43 min | |
| Jul 20, 7:52 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 53 min |
| Jul 20, 8:41 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 109 min |
| Jul 20, 9:07 PM MST | Special Weather Statement | PSR | Maricopa | 38 min |
| Jul 20, 9:15 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Jul 21, 6:55 AM MST | Areal Flood Advisory | PSR | Maricopa | 110 min |
| Jul 21, 9:39 AM MST | Special Weather Statement | PSR | Maricopa | 51 min |
| Jul 21, 10:04 AM MST | Areal Flood Advisory | PSR | Maricopa | 116 min |
| Jul 21, 10:30 AM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Jul 21, 10:57 AM MST | Areal Flood Advisory | PSR | Maricopa | 108 min |
| Jul 21, 11:27 AM MST | Areal Flood Advisory | PSR | Gila, Maricopa | 2 hr |
| Jul 21, 11:30 AM MST | Special Weather Statement | PSR | Pinal | 45 min |
| Jul 21, 12:12 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Jul 21, 12:52 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jul 21, 3:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 108 min |
| Jul 21, 3:49 PM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.